MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K
Catalog Number 808090100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false positive results with seraclone anti-k.The customer returned the complaint sample of the supposedly defective lot for investigational testing.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive results with seraclone anti-k.The customer returned the complaint sample of the supposedly defective lot for investigational testing.Our quality control (qc) laboratory tested the complaint sample with different donor samples and confirmed the customer´s finding.The customer's complaint sample was tested in parallel with the retention sample of our qc and a reference lot.Both, the retention sample of the affected lot as well as the reference lot, showed correct results.The complaint sample was also visually examinated: the complaint sample showed neither turbidity nor impurities and looked like the qc retention sample.Additionally, the complaint sample was tested for potency in parallel with our qc's retained sample and the reference lot.The complaint sample showed two titer steps less than the qc retainted sample and the reference sample.Theoretically, a contamination with anti-k, anti-kpb, anti-jsb or anti-lu(b) could have caused the positive reactions in the complaint sample.Therefore, our qc lab tested the complaint sample with a frozen sample of a kell zero donor that was k, kp(b) and js(b) negative.The complaint sample showed completely negative reactions with this donor sample.The correct function of the donor sample was confirmed with an anti-lu(b).Here, the kell zero sample 3+ reacted positively.The qc sample and the reference sample also showed correctly negative results with the sample of the kell zero donor.Based on this investigation a contamination with anti-lu(b) could be ruled out.There were not the appropriate red blood cells available to rule out a contamination with anti-k, anti-kp(b) and anti-js(b).Based on the investigation the complaint was classified as confirmed - upp: unexpected product performance.The type of contamination remained unknown.We did not receive any further complaint about this lot and topic.A general lot problem can be excluded, especially since our qc lab tested both the first vial filled and a vial filled after the customer's sample.These two vials reacted specifically.Only the customer sample yielded a false positive reaction.No other reagent was filled on the day in question that could have caused a contamination.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-K (KEL1)
Common Device Name
SERACLONE ANTI-K
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13016376
Report Number9610824-2021-00082
Device Sequence Number5188274
Product Code QHR
UDI-Device Identifier07611969951574
UDI-Public(01)07611969951574(17)220907(10)9111010-01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
125230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Catalogue Number808090100
Device Lot Number9111010-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown